MAUDE Adverse Event Report: AMD MEDICOM INC. MEDICOM SAFEMASK MASTER SERIES L3

AMD MEDICOM INC. MEDICOM SAFEMASK MASTER SERIES L3
Model Number 2058
Health Effect - Clinical Codes Dyspnea (1816); Rash (2033)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is in progress.
 
Event or Problem Description
The following incident was reported to amd medicom on september 24, 2020 for medicom safemask master series l3 item 2085: "during general dental duties roughly 6 staff members were all experiencing some type of reaction from these masks.Most experienced a rash on their face on the bottom part of their chin as well as near their mouth while one of the staff members as they were breathing in felt that the fibers inside the mask gave her shortness of breath, making it hard to breathe.She went to the hospital where she was given benadryl and was monitored.The same day she went back to work.Once all stopped wearing the rash had cleared.No staff specifics were provided and as they have already sent back using label that was provided, they could not provide the lot number of the masks.This was the first time using these types of masks".
 
Event or Problem Description
The following incident was reported to amd medicom on 24-sep-2020 for medicom safemask master series l3 item 2085: "during general dental duties roughly 6 staff members were all experiencing some type of reaction from these masks.Most experienced a rash on their face on the bottom part of their chin as well as near their mouth while one of the staff members as they were breathing in felt that the fibers inside the mask gave her shortness of breath, making it hard to breathe.She went to the hospital where she was given benadryl and was monitored.The same day she went back to work.Once all stopped wearing the rash had cleared.No staff specifics were provided and as they have already sent back using label that was provided, they could not provide the lot number of the masks.This was the first time using these types of masks.".
 
Additional Manufacturer Narrative
The investigation shows that if the rolls of raw material are left uncovered, they can come in contact with dust.Dust and debris could cause the skin irritation (rashes).The handling of material to machines by forklift drivers was checked, the material specification sheet has been verified as well.It was noticed that some material were uncovered and exposed to dust and debris returned samples were evaluated.No visual defects were observed.Also, the returned masks were worn for a period of time (single use not for long time or the whole day), no skin problem happened.The root cause has not been identified.The wearing of a single mask for a long period could cause the fibers to break down and detach from the mask, which can cause the irritation.Corrective actions: on a daily basis, material handlers and warehouse personnel will perform checks to make sure that the raw material is entirely covered with no holes in the wrappers when stored in the warehouse/staging areas.Any material with holes in the wrappers will be automatically disqualified from use in the production.Operators will make sure that the material is covered when out on the floor, and maintenance /warehouse staff will start stretch wrapping used rolls before taking them back to the warehouse.

Brand Name
MEDICOM SAFEMASK MASTER SERIES L3
Common Device Name
MASK
Manufacturer (Section D)
AMD MEDICOM INC.
2555 chemin de l'aviation
pointe-claire, quebec, canada H9P 2 Z2
CA  H9P 2Z2
MDR Report Key10730882
Report Number9611959-2020-00004
Device Sequence Number3450833
Product Code FXX
UDI-Device Identifier10686864047671
UDI-Public10686864047671
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K051291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2058
Device Catalogue Number2058
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;